I have been on warfarin for three weeks since my pulmonary embolism. initially I was on lovenox ( x. 1 week) and warfarin. since stopping the lovenox my physician has steadily increased my warfarin to 10 mg/day, yet my pt/inr has not come up well, still around 1.64. i have avoided the green leafy veggies, broccoli etc. no source for the clot was found. is it unusual to have this kind of difficulty to achieve a therapeutic range for pt/inr?
My husband has been on Warfarin for the last 3yrs. In that time, he has had 2 more PEs. His doctor has NEVER been able to get his levels steady! His INRs bounce from week to week. He has been as high as 22mg/day dosage! So it is entirely possible for U to b having trouble regulating as well!
If you are still having this problem you need to ask you doctor to put you back on the Lovenox or switch to Arixtra and remove the Warfarin. You will not have to worry about your INR levels anymore and you can eat anything that you want including green veggies. If your doc is unwilling to do this then you need to see a Hematologist and they will take care of this issue for you.
Your Dr. may need to do a genetic test to determine if a generic will even work for you. You may need to be on Brand name Coumadin.
This is my 2nd round on warfarin. DVT. The first time around I had trouble getting my inr leveled out. Having the same trouble this time around, I'm pretty consistent with diet. Hematologist did a genetic swab to check how liver breaks down the warfarin, as I understood it. Apparently my liver works very well. I am taking 10 mg a day also... A lot compared to most. At 1 time I was up to 15 mg a day. Surprised that your doctor stopped lovenox before you reached your therapeutic numbers. Good luck, hang in there gets easier. On my 6th month already
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jan 2012 • 2 answers
Updated 19 Apr 2012 • 8 answers
Updated 9 Oct 2018 • 17 answers
Updated 20 Mar 2014 • 3 answers
Updated 28 Jan 2015 • 1 answer